Wednesday, 3 March 2010

Latest from the front

After various tests they have ruled out an infection for now (although they have sent his pee off to the lab to see if anything grows....... strawberries perhaps?) They did an x-ray of his kidneys and he has to go back Friday morning to see if they saw anything. For now he is off the T and aspirin, and they will review his treatment on Friday.
That's all for now fans.

6 comments:

  1. Have you checked it isn't just a side-effect of one of his drugs? My FL produces pink pee quite often but I don't know which of his chemo cocktail got the blame...

    ReplyDelete
  2. Funnily enough, I did some research myself and found out that although it is rare the cyclophosphamide can cause bladder irritation and hence the blood. They can prescribe a drug called mesna to help and Mike has mentioned it to his nurse who had already raised it with the consultant. I'm not sure why they didn't think of it straight away as a possible reason. Hopefully tomorrow they will prescribe it ready for his next load of tablets on Sunday.

    ReplyDelete
  3. Hi,

    Yes it could definatly be the Cyclophosphamide,is he drinking lots and lots of water ? especially first 24 hrs after taking his weekly dose.

    I started treatment on 22nd Jan of CDT but it was too toxic for me ,I'm very sensitive to medications but never had red wee,I craved water and think its important when we are on these drug mixes.
    I also ate soo much fruit like my body was crying out for help to excrete the drugs?

    I am now on Velcade .I have a lovely consultant but do my own research and dosages etc is discussed and I have to plead my case and reasons :)

    Good luck

    Sue(Bridgnorth)
    I go to Russells Hall hospital ,not far from you

    ReplyDelete
  4. Hi Sue
    Yes he's been drinking plenty of water, 3 litres of the bottle stuff plus tea and coffee (not too much of those though).
    Will you be having a SCT in the future? That's the plan for Mike at the good old QE in Bham.

    Lorna

    ReplyDelete
  5. Hi Lorna,

    What an ordeal you are having !
    Glad hes drinking lots of water.
    Hope they get to the bottom of the cause ,its difficult when 3 potent drugs are being given same time.
    I'm presuming hes had no muscle problems this week? as myoglobinuria causes red urine and hes not on any other medications that may have caused it?

    I was taken of the thalidomide after 12 days due to ? myopathy ,i had major muscle weakness in my legs and my cognition was awful ,scalded hand and couldnt feel it ^^
    Dex can be toxic to muscles .

    I know the QE have been a regular vistor for years at its neighbour the womens hospital even had my daughter there.

    Russells Hall does transplants and when I'm finally settled on induction I plan to look at the differences between hospitals .

    Hope the uro appt is soon.
    I felt awful having to stop treatment.

    Sue

    ReplyDelete
  6. Hi Sue.
    For me as an outsider the fact that he has had to stop treatment is the worst thing possible. Mike feels great today as he has only had the one dose of C and D and three doses of Thalidomide, but I of course worry about the delay. I'm sure the doctors know what they are doing but frustrating for me.
    Lorna

    ReplyDelete